Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Sep 25, 2021, 4:21 PM MDT for Grant County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2021, 4:21 PM MDT (22:21 UTC)
- Expired
- Sep 25, 2021, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS El Paso, TX
- Hail
- 0.50 in
- Wind
- 30
County Grant County, NM
The radar
The El Paso radar (KEPZ), 177 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188
WWUS84 KEPZ 252221
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
421 PM MDT Sat Sep 25 2021
NMZ402-252245-
Southern Gila Highlands/Black Range NM-
421 PM MDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of northeastern Grant
County through 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinos Altos, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silver City, Pinos Altos, Hanover, Fierro, Santa Clara, Fort Bayard,
Georgetown, Arenas Valley, Little Walnut Village, Cherry Creek
Campground and McMillan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3276 10828 3286 10834 3300 10811 3280 10799
TIME...MOT...LOC 2221Z 243DEG 23KT 3283 10824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
BROWNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:56 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 25, 2:56 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 256 PM MDT Sat Sep 25 2021 .SYNOPSIS... An active weather pattern will remain through the weekend and into next week. The upper-level low to our southwest will continue to bring rounds of showers and storms to the area. Along with the rain chances throughout the period, cooler than normal temperatures can be expected into next week. Slightly drier conditions will resume during the middle of the work week as dry air filters in. Rain chances will increase during the second half of the week as another system develops across the Desert Southwest && .DISCUSSION... .SHORT TERM...Tonight and Sunday Deep moisture is in place, and although we are not in a "Monsoon" pattern, we are still technically w/i "Monsoon" season. With abundant and thick cloud cover, scattered to widespread rain, isolated thunderstorms, and cooler temperatures, it looks the same to the weather outsider. Currently we have a well formed upper low cut off from the steering flow and anchored just off the west coast of the northern Baja. The flow east of this feature is providing a deep southerly conveyor belt of subtropical moisture over our region. As anticipated our dewpoints are now in the 50s and the PWAT on the AM sounding bumped back above the seasonal average at 1.17". Tonight and tomorrow, with the storm remaining our west, we will be under a diffluent flow aloft with broad large-scale lift over the region. In addition, models to indicate a PVA channel to move in from the SW and over our western zones. This may be associated with a minor jet rotating up the front side of the low, and over our western zones. With the moist and unstable atmosphere, and the dynamics moving in, the CAMs are producing scattered field of showers and storms through the evening hours, and again tomorrow. The focus of most of this activity should be west of the RIO where the better dynamics line up with the deeper moisture. Storm flow has been fairly good, which should help reduce the potential for flooding, but any training or land-locked storms may produce an inch or more of rain, leading to flood advisories tonight and Sunday. A fair amount of clouds will keep temperatures at or slightly lower than the seasonal averages. Winds will tend to favor a southerly component and stay generally light, except where storm outflow bring breezy conditions. && .LONG TERM...Sunday Night through Friday By Sunday night and Monday morning, the upper-level cutoff low will be centered over southeastern Arizona. As the system moves closer to the area, a decent mid-to-upper level jet will advect moisture into the CWA, PWAT values of 1.1-1.25 and ~55 degree dew points will be common. Abundant divergence aloft, along with areas of positive vorticity advection will tap into the available moisture, giving the area rounds of showers and thunderstorms. That being said, rainfall rates will be mainly light-to-moderate, especially areas between the Gila Mtns and the Bootheel of SW NM. This is in line with the latest WPC Excessive Rainfall Outlook, which has a Marginal Risk for flash flooding across Grant, Hidalgo, and the western half of Luna County. Instability parameters Sunday night into Monday morning remain marginal. CAPE values of ~500J/kg and mid-level lapse rates around 7 C/km, 0-6km bulk shear of 30-40 kts will support a strong storm or two across the western half of the CWA. By Monday afternoon/evening, the low will be over northern NM. As it continues to move off to the northeast, drier air begins to filter into the area, hence the decrease in PoPs across the southern half of the CWA. The greatest chances for rain will remain over the northern half of the area, especially over the mountain regions. Moisture will wrap around on the western periphery of the system. On Tuesday, the low pressure system will open up over the central Rockies and will get absorbed into the main steering flow aloft. Just like Monday, moisture on the backside will remain in place over northern portions of the CWA. Rain chances gradually decrease across the area due to the lack of forcing, but remain in place where the moisture is at. Wednesday looks to be the driest day in the long term period. The flow aloft remains westerly, pulling in dry air from our west/southwest. Isolated to scattered showers/storms are possible across the Gila on Wednesday. The amplified jet stream pattern continues through Thursday and Friday. The focus turns to the next system that will develop across the Desert Southwest. Both the GFS and ECMWF deterministic models are in agreement with the system across the region. Discrepancies arise between the two models with regards to the timing, location, and strength. That being said, I won't get into much detail but the pattern will remain active heading into the second half of next week. && .AVIATION...18Z TAF CYCLE Generally VFR conditions across the region...but exceptions are expected. Tempo MVFR and IFR conditions with ISOL-SCT SHRA and TSRA through the period. Expect TEMPO SHRA and TSRA over all terminals, moving in from the south and tracking north. Brief reductions in VSBY 1-3 SM in RA, and CIGs dropping to 1-3Kft with SHRA and TSRA. Otherwise skies SCT060-090, BKN120-150, BKN- OVC180-220. Winds variable, but favoring a southerly component in the 5-12kt range. In VCTY of storms winds VRB15G30kts. && .FIRE WEATHER... The area is in for a prolonged moist spell as deep moisture remain over Southern New Mexico and Far West Texas; streaming in on deep southerly flow on the front side of a stalled upper low to our southwest. This synoptic feature will linger to our west again on Sunday and slowly track across the area on Monday, and then slowly depart on Tuesday. Resultant weather will be predominately cloudy and cooler, with higher dewpoints and relative humidity. In addition, isolated to scattered showers and storms are expected each day, with some periods of numerous showers. Average rainfall amounts across the region look to be 0.10 to 0.50" east of the Rio Grande, and 0.25 to 1.00" west of the river. Thus fire weather concerns will run low into early next week. Currently, it appears the region gets a short drying for Wednesday, but late week looks to bring in another similar system with more moisture and rain/storm chances for late week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 84 62 83 / 40 40 40 10 Sierra Blanca 59 82 57 76 / 20 30 40 10 Las Cruces 61 82 56 81 / 40 40 40 10 Alamogordo 61 84 57 81 / 30 30 30 20 Cloudcroft 47 65 42 59 / 20 40 30 40 Truth or Consequences 60 80 56 78 / 50 40 50 30 Silver City 57 74 51 68 / 60 70 60 40 Deming 60 83 54 80 / 50 50 50 20 Lordsburg 60 81 55 77 / 60 70 50 20 West El Paso Metro 67 87 62 83 / 50 40 40 10 Dell City 59 87 58 82 / 0 20 30 10 Fort Hancock 63 90 60 84 / 30 40 50 10 Loma Linda 60 80 56 76 / 40 30 40 10 Fabens 65 88 60 84 / 30 30 40 10 Santa Teresa 62 85 57 81 / 50 40 40 10 White Sands HQ 64 86 60 81 / 30 30 40 20 Jornada Range 61 83 57 79 / 40 30 30 20 Hatch 60 84 55 81 / 50 40 40 20 Columbus 62 82 56 80 / 50 50 50 10 Orogrande 61 86 57 81 / 30 30 40 10 Mayhill 52 75 49 69 / 20 30 30 30 Mescalero 51 75 47 70 / 20 40 30 40 Timberon 50 73 46 67 / 20 30 30 30 Winston 49 75 44 71 / 50 60 50 50 Hillsboro 58 80 52 76 / 50 50 50 30 Spaceport 59 82 55 78 / 40 30 30 20 Lake Roberts 51 74 44 69 / 60 70 60 50 Hurley 54 75 49 73 / 60 60 50 30 Cliff 54 81 47 76 / 60 70 60 40 Mule Creek 56 75 51 70 / 60 80 60 50 Faywood 58 78 52 73 / 60 60 50 30 Animas 59 82 53 78 / 60 70 40 20 Hachita 58 80 52 77 / 50 60 40 20 Antelope Wells 59 81 53 78 / 50 60 40 20 Cloverdale 57 76 52 73 / 50 70 40 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/38
Hazardous weather outlook, Sep 25, 11:21 AM MDT, 5 hours before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1121 AM MDT Sat Sep 25 2021 NMZ401>417-TXZ418>424-261730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1121 AM MDT Sat Sep 25 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Increased moisture is well entrenched across the Borderland. With a more moist environment, and weak instability across the region, we will see isolated to scattered rain showers and some embedded storms. Weather hazards should be minimal with generally light to only moderate rain keeping flood potential low. In addition, dynamics and instability are marginal, which should keep storm strength mostly weak. Thus severe storm potential is very low. Wind gusts from any storms should be no stronger than 35 mph. Main hazard will be wet and slick surfaces with any rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Active weather pattern continues with multiple low pressure system moving across the region. Each day will bring chances for showers and thunderstorms. There could be some stronger storms from time to time, but generally expect small hail and gusty winds to be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bird
In the hours before
Special weather statement, Sep 25, 3:33 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service El Paso TX
333 PM MDT Sat Sep 25 2021
NMZ401-402-404-252200-
Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM-
Southwest Desert/Lower Gila River Valley NM-
333 PM MDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of southwestern Grant
County through 400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Oak Grove, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oak Grove, Mangas Valley and Tyrone Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3260 10851 3265 10859 3275 10851 3269 10839
TIME...MOT...LOC 2132Z 220DEG 11KT 3266 10852
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BROWNSpecial weather statement, Sep 25, 3:54 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
354 PM MDT Sat Sep 25 2021
NMZ404-252230-
Southwest Desert/Lower Gila River Valley NM-
354 PM MDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of south central Grant
and northeastern Hidalgo Counties through 430 PM MDT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Separ, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Separ.
This includes Interstate 10 in New Mexico between mile markers 34 and
47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3209 10850 3215 10859 3236 10851 3222 10828
TIME...MOT...LOC 2154Z 216DEG 14KT 3218 10850
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
BROWNSpecial weather statement, Sep 25, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
421 PM MDT Sat Sep 25 2021
NMZ402-252245-
Southern Gila Highlands/Black Range NM-
421 PM MDT Sat Sep 25 2021
...A strong thunderstorm will impact portions of northeastern Grant
County through 445 PM MDT...
At 421 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinos Altos, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silver City, Pinos Altos, Hanover, Fierro, Santa Clara, Fort Bayard,
Georgetown, Arenas Valley, Little Walnut Village, Cherry Creek
Campground and McMillan Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3276 10828 3286 10834 3300 10811 3280 10799
TIME...MOT...LOC 2221Z 243DEG 23KT 3283 10824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 118 min |
| Sep 25, 12:14 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Sep 25, 1:02 PM MDT | Areal Flood Advisory | EPZ | Grant | 4 hr |
| Sep 25, 2:03 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 25, 3:33 PM MDT | Special Weather Statement | EPZ | Grant | 27 min |
| Sep 25, 3:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Sep 25, 3:54 PM MDT | Special Weather Statement | EPZ | Hidalgo | 36 min |
| Sep 25, 4:08 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Sep 25, 4:13 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 47 min |
| Sep 25, 4:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 32 min |
| Sep 25, 4:58 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Sep 25, 5:09 PM MDT | Special Weather Statement | EPZ | Hidalgo | 36 min |
| Sep 25, 5:40 PM MDT | Special Weather Statement | EPZ | Luna | 35 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.